Alert archive / Illinois / River Flood Warnings in 2024

River Flood Warning 21, NWS Chicago, IL

April 1, 2024Kankakee County, Illinois

NWS Chicago, IL issued this river flood warning at Apr 1, 2024, 4:42 PM CDT for Kankakee County, Illinois. It took effect at Apr 1, 2024, 10:00 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2024, 4:42 PM CDT (21:42 UTC)
In effect from
Apr 1, 2024, 10:00 PM CDT
Expired
Apr 3, 2024, 12:16 PM CDT
In force
38 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

County Kankakee County, IL

The radar

The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Momence (MOMI2).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
6.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05520500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

224 
WGUS43 KLOT 012142
FLWLOT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Chicago IL
442 PM CDT Mon Apr 1 2024

...The National Weather Service in Chicago IL has issued a Flood 
Warning for the following rivers in Illinois...

  Kankakee River at Momence affecting Kankakee County.



For the Kankakee River...including Momence...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These forecasts are based on observed precipitation as well as 
forecast precipitation 24 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 24 hours, may 
cause changes to these river forecasts.

Additional information is available at www.weather.gov.

The next statement will be issued by Tuesday morning.

&&

ILC091-021545-
/O.NEW.KLOT.FL.W.0021.240402T0300Z-000000T0000Z/
/MOMI2.1.ER.240402T0300Z.240402T1800Z.240405T1200Z.NO/
442 PM CDT Mon Apr 1 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Kankakee River from IL/IN state line downstream to 
  confluence with Iroquois River at Aroma Park, including the 
  Momence gauge.

* WHEN...From this evening until further notice.

* IMPACTS...At 5.0 feet, Low-lying wetlands, forest land, and 
  agricultural land inundated along the river.
  At 5.5 feet, Low-lying areas of Island Park inundated in Momence. 
  River Isle Road threatened east of Momence. Eagle Island Road 
  threatened near Sun River Terrace.

* ADDITIONAL DETAILS...
  - At 3:45 PM CDT Monday the stage was 4.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tonight and crest near 5.5 feet tomorrow.
  - Flood stage is 5.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4115 8784 4118 8778 4122 8756 4111 8753
      4106 8780 4106 8784


$$

WSL
4 follow-up statements
134 
WGUS83 KLOT 020208
FLSLOT

Flood Statement
National Weather Service Chicago IL
908 PM CDT Mon Apr 1 2024

...The Flood Warning is extended for the following rivers in 
Illinois...Indiana...

  Little Calumet River at Munster (Hohman Avenue) affecting Lake IN 
  and Cook Counties.

...The Flood Warning continues for the following rivers in 
Illinois...

  Thorn Creek at Thornton affecting Cook County.

  Illinois River at Ottawa affecting La Salle County.

  Kankakee River at Momence affecting Kankakee County.

  Illinois River at La Salle affecting La Salle, Putnam and Bureau 
  Counties.



For the Kankakee River...including Shelby, Momence...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These forecasts are based on observed precipitation as well as 
forecast precipitation 24 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 24 hours, may 
cause changes to these river forecasts.

A Flood Warning means water levels above flood stage are imminent or 
may already be occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov.

The next statement will be issued by Tuesday afternoon.

&&

ILC031-INC089-022015-
/O.EXT.KLOT.FL.W.0018.000000T0000Z-240403T2000Z/
/LCMI3.1.ER.240401T2245Z.240403T0000Z.240403T1400Z.NO/
908 PM CDT Mon Apr 1 2024

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Calumet River from IN-912 in Hammond downstream to 
  confluence with Thorn Creek in South Holland, including the 
  Munster (Hohman Avenue) gauge.

* WHEN...Until Wednesday afternoon.

* IMPACTS...At 12.5 feet, Most areas outside of the levee-protected 
  area are inundated in Hammond and Munster.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Monday the stage was 12.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Monday was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 13.4
    feet tomorrow evening. It will then fall below flood stage
    late Wednesday morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4163 8756 4159 8740 4153 8743 4157 8758


$$

ILC031-021700-
/O.EXT.KLOT.FL.W.0017.000000T0000Z-240402T1700Z/
/THNI2.1.ER.240401T1037Z.240401T2300Z.240402T1100Z.NO/
908 PM CDT Mon Apr 1 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Thorn Creek from Near Glenwood downstream to confluence 
  with Little Calumet River, including the Thornton gauge.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 11.0 feet, 187th Street threatened in Glenwood.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 10.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM CDT Monday was 10.9 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 2.2 feet Monday,
    April 08.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4161 8760 4158 8754 4151 8760 4154 8767


$$

ILC099-022015-
/O.EXT.KLOT.FL.W.0020.240402T0251Z-240406T0201Z/
/OTWI2.1.ER.240402T0251Z.240403T0600Z.240405T2000Z.NO/
908 PM CDT Mon Apr 1 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River from Heritage Harbor east of Ottawa 
  downstream to Starved Rock Lock and Dam, including the Ottawa 
  gauge.

* WHEN...Until late Friday evening.

* IMPACTS...At 465.0 feet, Harbor Walk in Heritage Harbor east of 
  Ottawa is inundated.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Monday the stage was 462.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 465.1 feet early Wednesday
    morning. It will then fall below flood stage Friday
    afternoon.
  - Flood stage is 463.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899


$$

ILC091-022015-
/O.EXT.KLOT.FL.W.0021.240402T0500Z-240407T1200Z/
/MOMI2.1.ER.240402T0500Z.240403T0600Z.240407T0600Z.NO/
908 PM CDT Mon Apr 1 2024

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Kankakee River from IL/IN state line downstream to 
  confluence with Iroquois River at Aroma Park, including the 
  Momence gauge.

* WHEN...Until Sunday morning.

* IMPACTS...At 6.0 feet, Campgrounds threatened east of Momence.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 4.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 6.2 feet early
    Wednesday morning. It will then fall below flood stage early
    Sunday morning.
  - Flood stage is 5.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4115 8784 4118 8778 4122 8756 4111 8753
      4106 8780 4106 8784


$$

ILC011-099-155-022015-
/O.CON.KLOT.FL.W.0019.000000T0000Z-000000T0000Z/
/LSLI2.1.ER.240402T0302Z.240404T0600Z.000000T0000Z.NO/
908 PM CDT Mon Apr 1 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River from Starved Rock Lock and Dam downstream 
  to confluence with Big Bureau Creek, including the La Salle gauge.

* WHEN...Until further notice.

* ADDITIONAL DETAILS...
  - At 8:45 PM CDT Monday the stage was 19.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening and continue rising to a crest of 24.8 feet
    early Thursday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929


$$

Izzi
487 
WGUS83 KLOT 021409
FLSLOT

Flood Statement
National Weather Service Chicago IL
909 AM CDT Tue Apr 2 2024

...The Flood Warning is extended for the following rivers in 
Illinois...

  Kankakee River at Momence affecting Kankakee County.

...The Flood Warning continues for the following rivers in Indiana...

  Kankakee River at Shelby affecting Lake IN and Newton Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means water levels above flood stage are imminent or 
may already be occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

These forecasts are based on observed precipitation as well as 
forecast precipitation 24 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 24 hours, may 
cause changes to these river forecasts.

Additional information is available at www.weather.gov.

The next statement will be issued by late tonight.

&&

ILC091-030815-
/O.EXT.KLOT.FL.W.0021.000000T0000Z-000000T0000Z/
/MOMI2.1.ER.240402T0830Z.240403T0600Z.000000T0000Z.NO/
909 AM CDT Tue Apr 2 2024

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kankakee River from IL/IN state line downstream to 
  confluence with Iroquois River at Aroma Park, including the 
  Momence gauge.

* WHEN...Until further notice.

* IMPACTS...At 6.0 feet, Campgrounds threatened east of Momence.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Tuesday the stage was 5.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 AM CDT Tuesday was 5.3 feet.
  - Forecast...The river is expected to crest late tonight near
    5.5 feet.
  - Flood stage is 5.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4115 8784 4118 8778 4122 8756 4111 8753
      4106 8780 4106 8784


$$

INC089-111-030815-
/O.CON.KLOT.FL.W.0022.000000T0000Z-000000T0000Z/
/SLBI3.2.ER.240402T1652Z.240404T0000Z.000000T0000Z.NR/
909 AM CDT Tue Apr 2 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Moderate flooding is forecast.

* WHERE...Kankakee River from Near I-65 and De Motte downstream to 
  IL/IN state line, including the Shelby gauge.

* WHEN...Until further notice.

* IMPACTS...At 12.0 feet, IN-55 is threatened south of the river. 
  County Road 1200W/Range Line Road is threatened north of the 
  river. County Road 1150N is threatened at Sumava Resorts.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Tuesday the stage was 10.2 feet.
  - Forecast...The river will rise above flood stage late this
    morning and continue rising with a crest near 12 feet likely
    by late tomorrow.
  - Flood stage is 10.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4122 8756 4128 8728 4117 8725 4111 8753


$$

WSL
341 
WGUS83 KLOT 030135
FLSLOT

Flood Statement
National Weather Service Chicago IL
835 PM CDT Tue Apr 2 2024

...The Flood Warning continues for the following rivers in 
Illinois...

  Kankakee River at Momence affecting Kankakee County.



For the Kankakee River...including Momence...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means water levels above flood stage are imminent or 
may already be occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

These forecasts are based on observed precipitation as well as 
forecast precipitation 24 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 24 hours, may 
cause changes to these river forecasts.

Additional information is available at www.weather.gov.

The next statement will be issued by Wednesday afternoon.

&&

ILC091-031945-
/O.EXT.KLOT.FL.W.0021.000000T0000Z-240404T0000Z/
/MOMI2.1.ER.240402T0830Z.240402T2115Z.240403T1800Z.NO/
835 PM CDT Tue Apr 2 2024

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Kankakee River from IL/IN state line downstream to 
  confluence with Iroquois River at Aroma Park, including the 
  Momence gauge.

* WHEN...Until Wednesday evening.

* IMPACTS...At 5.5 feet, Low-lying areas of Island Park inundated in 
  Momence. River Isle Road threatened east of Momence. Eagle Island 
  Road threatened near Sun River Terrace.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Tuesday the stage was 5.3 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday afternoon.
  - Flood stage is 5.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4115 8784 4118 8778 4122 8756 4111 8753
      4106 8780 4106 8784


$$
820 
WGUS83 KLOT 031716
FLSLOT

Flood Statement
National Weather Service Chicago IL
Issued by National Weather Service Lincoln IL
1216 PM CDT Wed Apr 3 2024

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Kankakee River at Momence affecting Kankakee County.

ILC091-031830-
/O.CAN.KLOT.FL.W.0021.000000T0000Z-240403T1716Z/
/MOMI2.1.ER.240402T0830Z.240402T2115Z.240403T1115Z.NO/
1216 PM CDT Wed Apr 3 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  Kankakee River from IL/IN state line downstream to confluence with 
  Iroquois River at Aroma Park, including the Momence gauge.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Wednesday the stage was 4.9 feet.
  - Forecast...The river is expected to fall to 3.6 feet
    Wednesday, April 10.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4115 8784 4118 8778 4122 8756 4111 8753
      4106 8780 4106 8784


$$

AAT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:36 PM CDT, 1 hour 6 minutes earlier. Its key messages:

  • Showers and thunderstorms will persist tonight through Tuesday afternoon some of which could be strong to severe with a threat for large hail and gusty winds.
  • Heavy rainfall will also occur with the showers and storms which will lead to rise in area stream and rivers and may lead to flooding of low-lying areas and ditches.
  • Storm system to transition rain to wet snow late Tuesday into Wednesday which could yield some accumulations.
  • Blustery and chilly through Thursday with waves of snow and rain showers into or a bit beyond Thursday morning
  • Cool and breezy Friday then warming trend through early next week with rain shower chances returning later Sunday into Monday
Area forecast discussion, Apr 1, 3:36 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
336 PM CDT Mon Apr 1 2024

.KEY MESSAGES...

- Showers and thunderstorms will persist tonight through Tuesday
  afternoon some of which could be strong to severe with a
  threat for large hail and gusty winds.

- Heavy rainfall will also occur with the showers and storms
  which will lead to rise in area stream and rivers and may lead
  to flooding of low-lying areas and ditches.

- Storm system to transition rain to wet snow late Tuesday into
  Wednesday which could yield some accumulations.

- Blustery and chilly through Thursday with waves of snow and rain
  showers into or a bit beyond Thursday morning

- Cool and breezy Friday then warming trend through early next
  week with rain shower chances returning later Sunday into
  Monday

&&

.DISCUSSION...
Issued at 335 PM CDT Mon Apr 1 2024

Through Wednesday:

Showers and thunderstorms continue to develop along the 850 mb
warm front which is currently analyzed across northern IA,
northern IL, and northwest IN. RAP mesoanalysis shows a plume of
300 to 500 J/kg of MUCAPE south of the 850 front along with
modestly steep mid-level lapse rates which will continue to
support the development of showers and thunderstorms through
this evening. A few of these storms could even become strong to
possibly severe this evening if they are able to interact with
the 60+ kts of bulk shear overhead. The main threat with any
strong to severe storms will large hail up to quarter size, but
some localized gusty winds are also possible. Given this
potential SPC has extended the marginal (level 1 of 5) risk
north to I-88 through tonight.

While the instability is expected to gradually wane from north
to south overnight, the broad ascent generated by the upper
trough sprawled across the southwest CONUS and surface low
lifting into central IL will allow showers to persist into the
day on Tuesday. Couple this forcing with the ample moisture
present (PWATs around 1.0 inch) and there continues to be the
threat for periods of heavy rainfall as well. Guidance continues
to favor areas south of I-80 for the greatest rainfall totals
(totals possibly in the 2 to 3 inch range), but most of
northeast IL and northwest IN are forecast to see amounts around
1.0 inch. Given the above average soil moisture and already
heightened river levels from last night's rain some localized
flooding may occur especially in low-lying and more flood prone
areas.

Heading into Tuesday the aforementioned surface low is expected
to lift northeast into lower Michigan Tuesday afternoon which
should bring the track over the southeast corner of our forecast
area. In doing so, it looks as if the warm sector may remain in
parts of our area into Tuesday afternoon which looks to
generate another threat for strong to severe thunderstorms.
While most of these storms look to be mainly elevated, there is
a growing signal amongst hi-res guidance that some surface based
instability may creep into parts of our area east of I-57 which
would make for a threat of gusty winds, large hail, and
possibly even a isolated tornado. As such SPC has reintroduced a
marginal risk (level 1 of 5) for all of northwest Indiana and
portions of northern IL near the IL-IN line. Keep in mind there
is still some uncertainty in regards to the exact low track
which could shift and force the warm sector east of the area so
be sure to closely monitor the forecast for changes.

Once the surface low pushes east of the area Tuesday afternoon
it is forecast to quickly deepen as the broad southwest trough
begins to phase with an upper low forecast to dive out of Canada
into the Great Lakes. As this occurs the ongoing rain is
expected to transition to wet snow late Tuesday into Tuesday
night as colder air advects into northern IL behind the upper
low. Initially, accumulations with any snow look to be limited
due to surface temperatures still above freezing, but as
temperatures cool Tuesday night some slushy accumulations could
materialize. While guidance is generally in good agreement with
this evolution there is some uncertainty in exactly where the
upper low and the deepening surface low will establish which
will impact where the heaviest axis of snow will occur. At this
time it looks as if the highest snow accums should occur north
of our area into southern Wisconsin and lower Michigan, but
there is a signal in guidance that higher totals (in excess of 2
inches) could reach into northern IL late Tuesday night into
Wednesday. Regardless, wet snow is expected to persist through
the day on Wednesday before winding down Wednesday night.

Additionally, winds will also turn northwesterly in the wake of
the surface low with speeds increasing through the day on
Tuesday into Wednesday. Depending on where exactly the surface
low stalls once it gets into Lower Michigan, we could see winds
gusting upwards of 35 to 40 mph on Wednesday.

Yack

Wednesday Night through Monday:

Exceptionally deep and cold closed mid-upper level low pressure
will be centered in approximately the Michiana area early
Wednesday evening. The 500 mb low, which will bottom out around
520 DaM, nearing record lows for 500 mb heights for early April,
will pivot southeast into Thursday morning. As such, the strongest
large scale forcing will exit east and southeast of the area,
yielding a more showery precip regime, particularly overnight into
Thursday. There's a window in the early to mid evening over
interior northern and central Indiana, closest to the closed low
and coldest temps aloft, for some more persistent snow/snow
showers, though it's questionable if surface wet bulb temps will
be supportive enough. Another short-wave wrapping southward around
the circulation early Thursday morning may bring another
temporary enhancement to the precip rates in ongoing rain and snow
showers.

With brisk northerly flow down the fetch of water temps
in the 40s over the lake, any lake enhancement and potential
accumulations from it would likely be relegated to well inland.
All in all, the more showery nature of the precip and marginal
temperatures in the lower to mid 30s suggest that additional
slushy accumulations will be limited, localized, and thus less
likely to cause any travel impacts. Shower coverage should further
wind down Thursday afternoon as the closed low shifts into the
northeast US. It will be unpleasant through Thursday with
unseasonably chilly temperatures (lows in the 30s and highs in the
40-45F range) with northerly gusts up to 30-40 mph. Large waves
and elevated lake levels may cause some overwash onto vulnerable
portions of lakeshore paths and trails, particularly in Chicago
and Lake County Indiana.

It will take some time to lose the influence of the pronounced
eastern troughing on Friday, with continued cool northerly breezes
keeping highs in the 40s, coolest lakeside, despite increased
sunshine. Saturday will be a fairly pleasant day with plenty of
sun and highs in the 50s away from the lake, but only in the 40s
lakeside due to onshore winds persisting. The next western trough
will eject east in the Sunday-Monday timeframe, accompanied by a
return of shower chances. Temperatures will likely continue their
warming trend, though the magnitude of this warm-up into Monday
will be dependent upon the track and evolution of the trough
traversing the region.

Castro

&&

.AVIATION /18Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 1253 PM CDT Mon Apr 1 2024

Key Aviation Messages:
- Isolated TS mid to late afternoon, with a (30%) chance a
  couple TS could produce small hail or gusty winds
- Extended period of IFR ceilings tonight and Tuesday
- SN potentially mixing with RA late Tuesday afternoon

A cluster of isolated elevated TS developing along the
Mississippi River from far northwest IL into west-central IL
will lift ENE through this afternoon. While TS is not expected
to be continuous during this time, at least a couple TS should
affect the general Chicago metro airspace roughly in the 20-23Z
window. There remains a chance (30%) that small hail or gusty
winds over 30 knots accompany the storms.

Otherwise, the forecast window from this evening into Tuesday
afternoon will consist of periods of -SHRA with IFR ceilings and
NE winds with gusts to 25 knots. At the very end of the period
(around or after 22Z Tuesday), colder air will filter into the
area with a NNW wind shift. The -RA may begin to mix with -SN by
00Z, so have included -RASN in the TAF during this time.

Kluber

&&

.MARINE...
Issued at 335 PM CDT Mon Apr 1 2024

A period of strong northerly to northwesterly winds remains
likely late Tuesday through Thursday, though with continued
uncertainty with the details. Deepening surface low pressure will
track from central Illinois to southern Lake Michigan or western
Lower Michigan Tuesday evening. The low pressure will bottom out
at 29.00 to 29.15 inches Wednesday night into early Thursday and
then slowly weaken the rest of Thursday as it meanders eastward.
High pressure around 30.2 inches over the Plains states will
cause a tight pressure gradient between it and the deep surface
low and the resulting potential for gale force winds.

There may be a window for gale force gusts north of the deepening
low pressure center mid-late Tuesday afternoon, though did not
modify the gale watch yet to encompass this period. A slightly
farther northwesterly track of the surface low in Monday's most
recent model guidance lowered the chance for a higher end gale
scenario late Tuesday night through Thursday. It's possible that
after the late Tuesday period, the next best chance for 35-40 kt
northerly gales will be late day Wednesday through early to mid
Thursday afternoon. As noted earlier, given the uncertainty, did
not upgrade the Gale Watch to a warning for the nearshore waters.
However, did extend the Watch in time a bit until 3 PM CDT on
Thursday.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 1 AM CDT Wednesday for the IL
     nearshore waters.

     Gale Watch from late Tuesday night through Thursday afternoon
     for the IL and IN nearshore waters.

     Small Craft Advisory from 7 PM this evening to 1 AM CDT
     Wednesday for the IN nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Apr 1, 3:38 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
338 PM CDT Mon Apr 1 2024

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-022045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
338 PM CDT Mon Apr 1 2024 /438 PM EDT Mon Apr 1 2024/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Hail Risk...up to quarter size.
     Limited Damaging Wind Risk...up to 60 mph.
  Elevated Flooding Risk.

DISCUSSION...

Waves of showers and thunderstorms will develop tonight. Most
storms will be sub-severe, but a few could produce hail up to the
size of quarters and and gusty winds. In addition, locally heavy
rainfall from repeated rounds of thunderstorms will lead to
localized flooding of low-lying areas south of I-80.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Limited Severe Thunderstorm Risk.
  Limited Snow Risk late in the day NW of I-55.
Wednesday...
  Limited to Elevated Non Thunderstorm Wind Risk.
  Limited Snow Risk.
  Elevated Lakeshore Flood Risk NW Indiana.

DISCUSSION...

A few strong to severe thunderstorms are possible south of I-80
and east of I-55 on Tuesday. Uncertainty in storm development and
coverage remains, however. The main time window for severe weather is
approximately 11 AM to 4 PM.

Rain is expected to change to snow late in the day on Tuesday into
Tuesday night mainly northwest of I-55. Slushy accumulations may
result in some travel impacts, mainly to the Wednesday morning
commute.

.SPOTTER INFORMATION STATEMENT...

  Given the limited nature of the severe potential tonight,
  spotter activation is not expected.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 50 mph.

LMZ740>745-022045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
338 PM CDT Mon Apr 1 2024

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk...with an associated:
     Limited Hail Risk...up to quarter size.
     Limited Thunderstorm Wind Gust Risk...up to 45 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday and Thursday...
  Gale force winds and or very hazardous waves are possible.
Friday...
  Hazardous conditions for small craft are likely.

Carlaw

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Apr 1, 3:21 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
321 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     Hail             3 E Kankakee            41.12N 87.80W
04/01/2024  M1.00 Inch       Kankakee           IL   Trained Spotter

            Trained spotter reports hail east of
            Kankakee with most stones near pea size, but
            a few hail stones up to quarter size mixed
            in. Time estimated by radar.

&&

WSL
Local storm report, Apr 1, 3:58 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
358 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Hail             1 NW Long Lake          42.38N 88.14W
04/01/2024  E0.50 Inch       Lake               IL   Public

            Public report of hail up to half inch
            diameter near Fox Lake. Time estimated by
            radar.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:40 AM CDTGale WatchLOT24 hr
Apr 1, 5:12 AM CDTAreal Flood AdvisoryLOTCook7 hr
Apr 1, 7:56 AM CDTRiver Flood WarningLOTCook23 hr
Apr 1, 8:20 AM CDTRiver Flood WarningLOTCook26 hr
Apr 1, 1:24 PM CDTRiver Flood WatchLOTLaSalle3 hr
Apr 1, 1:24 PM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam13 days
Apr 1, 4:29 PM CDTRiver Flood WarningLOTLaSalle21 days
Apr 1, 5:41 PM CDTSpecial Weather StatementLOTGrundy19 min
Apr 1, 6:29 PM CDTAreal Flood AdvisoryLOTGrundy, Kankakee, Will3 hr

Nearby

River Flood Warnings in Illinois, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.